Thunderstorm Wind, Monroe
- When
- July 18, 5:35 PM EST
- Where
- Monroe County, 1 mi SW of Ida
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.900, -83.583
Large tree limbs were reported blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 18, 5:30 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 630 PM EDT MON JUL 18 2005 .AVIATION... CONVECTION AHEAD OF COLD FRONT AND COLD FRONT SLOWING DOWN A LITTLE OVER FAR SOUTHEAST LOWER MICHIGAN AS IT BECOMES MORE PARALLEL TO MID LEVEL FLOW. AS A RESULT LINGERING MVFR CIGS IN FNT AREA THROUGH 01Z AND IN DTW AREA THROUGH AT LEAST 04Z. CONVECTION WILL BE CONFINED TO DTW AREA THROUGH 02Z AS WELL. WATER VAPOR LOOP SHOWS MID LEVEL DRYING WORKING INTO WESTERN LOWER AND THIS WEDGE OF DRIER AIR WILL WORK INTO THE NORTHERN PORTION OF THE CWA AROUND 03Z AND DTW AROUND 06Z. THIS WILL SCOUR OUT THE REMAINING VFR CLOUD COVER. SURFACE GRADIENT BEHIND COLD FRONT FAIRLY STRONG AND DELAY IN SCOURING OUT CLOUDS SHOULD RESULT IN ONLY PATCHY FOG...SO WILL LEAVE OUT OF TAFS AT THIS TIME. WRAP AROUND MOISTURE TO WORK BACK INTO NORTHERN PORTION OF CWA AFTER 12Z...AFFECTING MAINLY FNT/MBS TAF AREAS. COMBINATION OF MOISTURE WRAPPING BACK IN AND DIURNAL CU DEVELOPMENT WILL LIKELY RESULT IN A BRIEF PERIOD OF BKN CLOUD COVER IN FNT/MBS AREAS FROM LATE MORNING THROUGH EARLY AFTERNOON...HOWEVER ANTICIPATE CLOUD BASES ABOVE MVFR THRESHOLD. GOOD MIXING AFTER 12Z WILL ALSO INCREASE SURFACE WINDS TO 10 TO 15 KTS AFTER 14Z. && .SHORT TERM...TONIGHT AND TUESDAY...ISSUED AT 452 PM LINE OF CONVECTION IS TRACKING EASTWARD ACROSS THE CWA AT THIS TIME. SEVERE THUNDERSTORM WATCH #643 REMAINS IN AFFECT FOR AREAS AHEAD OF THIS LINE THROUGH 7 PM. RADAR CURRENTLY DEPICTS THUNDERSTORMS LOCATED FROM EASTERN LAKE HURON...ACROSS THE THUMB...TO BATTLE CREEK. THESE THUNDERSTORMS ARE TRACKING EAST AS A PRE- FRONTAL TROUGH SWINGS ACROSS THE AREA AHEAD OF A STRONGER COLD FRONT ENTERING WESTERN WISCONSIN. WATER VAPOR IMAGERY SHOWING AN IMPRESSIVE UPPER LEVEL TROUGH WRAPPING UP OVER NORTHERN MINNESOTA AND SW ONTARIO AT THIS TIME. THIS WAVE WILL ROTATE EASTWARD ACROSS NORTHERN LOWER MICHIGAN OVERNIGHT WITH WEAK RIDGING BUILDING OVER THE UPPER MIDWEST BEHIND IT ON TUESDAY. FOR THE REMAINDER OF THIS EVENING THIS LINE OF THUNDERSTORMS WILL PROGRESS EASTWARD ACROSS THE AREA. A COUPLE WEAK CELLS HAVE FINALLY STARTED TO DEVELOP OUT AHEAD OF THE LINE SOUTH OF ABOUT I-96 IN AN AREA THAT HAS REACHED ALMOST 3000 J/KG OF CAPE. THE LINE OF THUNDERSTORMS HAS SHOWED SOME WEAKENING OVER THE PAST HOUR WHICH MAY BE A RESULT OF UNFAVORABLE MID-LEVEL FLOW. WINDS ARE NEARLY UNIDIRECTIONAL OUT OF THE SOUTHWEST THROUGH THE COLUMN WHICH IS NOT PROVIDING GOOD MID LEVEL SUPPORT FOR THE EASTWARD PROPAGATION OF THIS LINE. DESPITE THIS...AM EXPECTING THIS LINE TO HOLD TOGETHER BRINGING SHOWERS AND THUNDERSTORMS TO MOST OF THE AREA THROUGH EARLY EVENING BUT WE WILL NOT SEE WINDS REACHING SEVERE CRITERIA ALONG THE ENTIRE LINE OF STORMS. WE HAVE ALREADY RECEIVED NUMEROUS REPORTS OF TREE LIMBS DOWN ACROSS THE AREA AS WELL AS SOME POWER LINES DOWN AND WILL CONTINUE TO EXPECT STRONG WINDS TO BE THE MAIN THREAT FROM THIS LINE. HAVE BEEN WATCHING CU DEVELOP ACROSS NORTHERN LOWER MICHIGAN BEHIND THE ORIGINAL LINE OF THUNDERSTORMS. WITH THE FIRST LINE MOVING THROUGH OUR NORTHWESTERN CWA SO EARLY IN THE AFTERNOON...AND DEWPOINTS RECOVERING INTO THE UPPER 60S BEHIND IT...ISOLATED SHOWERS HAVE DEVELOPED ACROSS NORTHERN LOWER ALONG ANOTHER WEAK SURFACE TROUGH. THE UPPER LEVEL TROUGH IS SWINGING EASTWARD WITH A SIGNIFICANT DRY SLOT AS SEEN ON WATER VAPOR IMAGERY GETTING WRAPPED UP INTO THE SYSTEM. MID LEVEL LAPSE RATES WILL STEEPEN AS HEIGHTS FALL AHEAD OF THIS TROUGH LEAVING A BRIEF FAVORABLE PERIOD FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP BEFORE DRIER AIR WORKS INTO THE MID-LEVELS. THESE SHOWERS ARE STRUGGLING TO DEVELOP AS THE UPPER LEVEL JET STREAK THAT WAS LOCATED OVER WISCONSIN THIS MORNING MOVES NORTHEAST INTO WESTERN ONTARIO. AM NOT EXPECTING MUCH IN THE WAY OF THUNDERSTORMS TO DEVELOP BEHIND THE MAIN LINE BUT WILL LEAVE A SLIGHT CHANCE IN THE FORECAST UNTIL LATE THIS EVENING TO ACCOUNT FOR ANYTHING. HAVE CANCELLED THE HEAT ADVISORY FOR THIS AFTERNOON. HEAT INDICES HAVE REACHED THE UPPER 90S BUT HAVE FALLEN SHORT OF REACHING THE 100+ WE NEED TO KEEP THE ADVISORY GOING THIS EVENING. CONDITIONS WILL REMAIN MUGGY UNTIL RAIN SHOWERS MOVE THROUGH THE AREA THIS EVENING. THE ACTUAL COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT BUT WILL ONLY BRING MUCH COOLER TEMPERATURES TO OUR NORTHERN COUNTIES FOR TUESDAY AS THE FRONT BRUSHES BY US TO THE NORTH. STILL LOOKING FOR HIGHS IN THE MID TO UPPER 80S IN THE DETROIT AREA AGAIN ON TUESDAY BUT WILL EXPECT IT TO FEEL MUCH MORE PLEASANT AS DEWPOINTS DROP TO NEAR 60. OTHERWISE HIGH PRESSURE WILL BUILD OVER THE CENTRAL GREAT LAKES THROUGH WEDNESDAY BRINGING QUIET WEATHER TO THE REGION. && .LONG TERM...ISSUED AT 452 PM THERE HAS BEEN A TREND IN ALL THE MEDIUM RANGE SOLUTIONS IN SHOWING A LITTLE DEEPER MID LEVEL WAVE PASSING ACROSS NORTHERN ONTARIO ON THURSDAY. THIS WILL RESULT IN A STRONG COLD FRONTAL PASSAGE ON THURSDAY. THE GFS/WRFXX SOLUTIONS ARE SHOWING AN AXIS OF HIGH LOW LEVEL MOISTURE AND INSTABILITY ALONG AND AHEAD OF THIS FRONT. HAVE THUS INCREASED THE CHANCE OF SHOWERS AND THUNDERSTORMS TO 50 PERCENT. THERE STILL LOOKS TO BE A POTENTIAL FOR A MESO SCALE CONVECTIVE SYSTEM TO DEVELOP WEST OF THE GREAT LAKES WEDNESDAY NIGHT. THE REMNANTS OF WHICH MAY BE ABLE TO PUSH INTO LOWER MICHIGAN LATE IN THE NIGHT. AT THIS STAGE OF THE FORECAST THOUGH...WILL HOLD OFF ON POPS UNTIL THURSDAY MORNING. THE UPPER WAVE WILL CARVE OUT A DEEP UPPER TROUGH OVER EASTERN CANADA AND NEW ENGLAND BY THE END OF THE WEEK AS STRONG RIDGING BUILDS ACROSS THE CENTRAL US. WITH BOTH 00Z AND 12Z MODEL SOLUTIONS HAVING TRENDED MORE AMPLIFIED WITH THE HEIGHT FIELDS... THE SURFACE HIGH PRESSURE THAT BUILDS ACROSS THE REGION ON FRIDAY SHOULD BE STRONGER AND BRING WITH IT COOLER AND DRYER AIR. HAVE THUS DECREASED TEMPS AND DEWPOINTS ON FRIDAY AND EVEN INTO SATURDAY ACCORDINGLY. THE RIDGE ACROSS THE CENTRAL US IS STILL EXPECTED TO BUILD INTO THE OHIO VALLEY AND SOUTHERN GREAT LAKES BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK. THE WRFXX SOLUTION IS AN OUTLIER IN INDICATING ANOTHER MID LEVEL WAVE MOVING ACROSS NORTHERN ONTARIO ON SATURDAY... THEREBY SENDING ANOTHER FRONT THROUGH THE REGION ON SATURDAY. AT THIS STAGE WILL GO MORE ALONG WITH GFS/EUROPEAN SOLUTIONS WHICH HAS STRONGER RIDGING BUILDING IN BY THE END OF THE WEEKEND. THERE IS ACTUALLY GOOD AGREEMENT AMONG THESE SOLUTIONS INDICATING A FAIRLY STRONG PUSH OF WARM AIR ADVECTION SATURDAY NIGHT. THINK THIS IS WORTHY OF A MENTION OF THUNDERSTORMS FOR SATURDAY NIGHT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...KAHL LONG TERM....CONSIDINE AVIATION.....GSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 557 PM EDT MON JUL 18 2005 MIZ047>049-053-054-060-061-068-192200- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LIVINGSTON- 557 PM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN FROM LIVINGSTON COUNTY NORTH TO THE TRI CITIES AND INTO THE WESTERN HALF OF THE THUMB. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING. NO SEVERE WEATHER IS EXPECTED WITH THESES STORMS. DRIER AIR WILL CONTINUE TO MOVE INTO THE AREA OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND AGAIN ON SATURDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ENDED...ADDITIONAL REPORTS OF SEVERE WEATHER ARE STILL WELCOME. LCZ422-423-460-LEZ444-LHZ442-443-463-464-192200- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 557 PM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON FROM HARBOR BEACH TO PORT HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA THROUGH THE EVENING HOURS. SOME THUNDERSTORMS ALONG THIS LINE MAY PRODUCE SEVERE WEATHER THROUGH 8 PM. DAMAGING STRAIGHT LINE WIND GUSTS APPROACHING 60 MPH WILL BE THE MAIN SEVERE WEATHER HAZARD AS STORMS MOVE FROM WEST TO EAST AT 30 MPH. SMALL HAIL AND BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE. THESE THUNDERSTORMS WILL MOVE ACROSS THE AREA AHEAD OF A COLD FRONT THAT WILL MOVE INTO LOWER MICHIGAN TONIGHT. DRIER AIR WILL MOVE INTO THE AREA BEHIND THE LINE OF THUNDERSTORMS. THE SEVERE WEATHER THREAT WILL END THIS EVENING AS THIS LINE EXITS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND AGAIN ON SATURDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. MIZ055-062-063-069-070-075-076-082-083-192200- SANILAC-LAPEER-ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- 557 PM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND EASTERN PORTION OF OUR COUNTY WARNING AREA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA THROUGH THE EVENING HOURS. SOME THUNDERSTORMS ALONG THIS LINE MAY PRODUCE SEVERE WEATHER THROUGH 8 PM. DAMAGING STRAIGHT LINE WIND GUSTS APPROACHING 60 MPH WILL BE THE MAIN SEVERE WEATHER HAZARD AS STORMS MOVE FROM WEST TO EAST AT 30 MPH. SMALL HAIL AND BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE. THESE THUNDERSTORMS WILL MOVE ACROSS THE AREA AHEAD OF A COLD FRONT THAT WILL MOVE INTO LOWER MICHIGAN TONIGHT. DRIER AIR WILL MOVE INTO THE AREA BEHIND THE LINE OF THUNDERSTORMS. THE SEVERE WEATHER THREAT WILL END THIS EVENING AS THIS LINE EXITS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND AGAIN ON SATURDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. LHZ421-422-441-462-192200- OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- 557 PM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INNER AND OUTER SAGINAW BAY AND LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING. NO SEVERE WEATHER IS EXPECTED WITH THESES STORMS. DRIER AIR WILL CONTINUE TO MOVE INTO THE AREA OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND AGAIN ON SATURDAY NIGHT AS WEAK COLD FRONTS MOVES THROUGH LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ENDED...ADDITIONAL REPORTS OF SEVERE WEATHER ARE STILL WELCOME. KEK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 PM EDT MON JUL 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 E FLINT 43.02N 83.61W
07/18/2005 GENESEE MI AMATEUR RADIO
SEVERAL LARGE TREE BRANCHES WERE BLOWN DOWN NEAR LINDEN
ROAD IN FLINT TOWNSHIP.
&&
SCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT MON JUL 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST FLINT 43.02N 83.69W
07/18/2005 60 MPH GENESEE MI AMATEUR RADIO
60 MPH WIND GUSTS WERE ESTIMATED NEAR THE INTERSECTION OF
DAVISON AND FRANKLIN ST.
&&
SCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 423 PM EDT MON JUL 18 2005 MIZ047>048-182130- BAY-MIDLAND- 423 PM EDT MON JUL 18 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 643 FOR THE FOLLOWING AREA... IN MICHIGAN THIS CANCELS 2 COUNTIES IN SOUTHEAST MICHIGAN BAY... MIDLAND... THIS INCLUDES THE CITIES OF...BAY CITY AND MIDLAND. MIZ049-053>055-060>063-068>070-075>076-082>083-182300- GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND- SAGINAW-ST. CLAIR-SANILAC-SHIAWASSEE-TUSCOLA-WASHTENAW-WAYNE- 423 PM EDT MON JUL 18 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 643 REMAINS VALID UNTIL 7 PM EDT FOR THE FOLLOWING AREA... IN MICHIGAN THIS WATCH INCLUDES 15 COUNTIES IN SOUTHEAST MICHIGAN GENESEE... HURON... LAPEER... LENAWEE... LIVINGSTON... MACOMB... MONROE... OAKLAND... SAGINAW... SANILAC... SHIAWASSEE... ST. CLAIR... TUSCOLA... WASHTENAW... WAYNE... THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...BAD AXE... CARO...DETROIT...FLINT...HOWELL...LAPEER...MONROE...OWOSSO... PONTIAC...PORT HURON...SAGINAW...SANDUSKY AND WARREN. LCZ422>423-460-LEZ444-LHZ421>422-182300- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- 423 PM EDT MON JUL 18 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 643 REMAINS VALID UNTIL 7 PM EDT FOR THE FOLLOWING AREA... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR... MICHIGAN WATERS OF LAKE ERIE... OUTER SAGINAW BAY... INNER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI... HARBOR BEACH TO PORT SANILAC MI... PORT SANILAC TO PORT HURON MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 PM EDT MON JUL 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST FLINT 43.02N 83.69W
07/18/2005 60 MPH GENESEE MI AMATEUR RADIO
DAVISON AND FRANKLIN ROADS
0428 PM TSTM WND DMG BURTON 43.00N 83.62W
07/18/2005 GENESEE MI AMATEUR RADIO
16 INCH DIAMETER TREE DOWN. SEVERAL LARGE TREE BRANCHES
DOWN
0434 PM TSTM WND DMG BURTON 43.00N 83.62W
07/18/2005 GENESEE MI AMATEUR RADIO
PATH OF 8-16 INCH DIAMETER TREES/BRANCHES DOWN FROM
CENTER RD NORTH OF DAVISON BETWEEN DAVISON AND LEITH RD.
&&
DCOSTELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 514 PM EDT MON JUL 18 2005 MIZ049-053>054-060>061-068-182215- GENESEE-HURON-LIVINGSTON-SAGINAW-SHIAWASSEE-TUSCOLA- 514 PM EDT MON JUL 18 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 643 FOR THE FOLLOWING AREA... IN MICHIGAN THIS CANCELS 6 COUNTIES IN SOUTHEAST MICHIGAN GENESEE... HURON... LIVINGSTON... SAGINAW... SHIAWASSEE... TUSCOLA... THIS INCLUDES THE CITIES OF...BAD AXE...CARO...FLINT...HOWELL... OWOSSO AND SAGINAW. LHZ421>422-441-462-182215- OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- 514 PM EDT MON JUL 18 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 643 FOR THE FOLLOWING AREA... THIS CANCELS THE FOLLOWING ADJACENT COASTAL WATERS OUTER SAGINAW BAY... INNER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI... MIZ055-062>063-069>070-075>076-082>083-182300- LAPEER-LENAWEE-MACOMB-MONROE-OAKLAND-ST. CLAIR-SANILAC-WASHTENAW- WAYNE- 514 PM EDT MON JUL 18 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 643 REMAINS VALID UNTIL 7 PM EDT FOR THE FOLLOWING AREA... IN MICHIGAN THIS WATCH INCLUDES 9 COUNTIES IN SOUTHEAST MICHIGAN LAPEER... LENAWEE... MACOMB... MONROE... OAKLAND... SANILAC... ST. CLAIR... WASHTENAW... WAYNE... THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...DETROIT... LAPEER...MONROE...PONTIAC...PORT HURON...SANDUSKY AND WARREN. LCZ422>423-460-LEZ444-LHZ442>443-463>464-182300- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 514 PM EDT MON JUL 18 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 643 REMAINS VALID UNTIL 7 PM EDT FOR THE FOLLOWING AREA... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR... MICHIGAN WATERS OF LAKE ERIE... HARBOR BEACH TO PORT SANILAC MI... PORT SANILAC TO PORT HURON MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
537 PM EDT MON JUL 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG BYRON 42.83N 83.95W
07/18/2005 SHIAWASSEE MI PUBLIC
A LARGE TREE LIMB WAS BLOWN DOWN ON THE WILLOW BROOK GOLF
COURSE. WIND GUSTS WERE ESTIMATED NEAR 60 MPH.
&&
SCThe Detroit radar (KDTX), 89 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs were reported blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466498.